MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PARTIAL KNEE ARTICULAR SURFACE LEFT MEDIAL SIZE G 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA PARTIAL KNEE ARTICULAR SURFACE LEFT MEDIAL SIZE G 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Localized Skin Lesion (4542)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona partial knee femoral component size 5 left catalog #: 42558000501 lot #: 66480440, persona partial tibial component size g left catalog #: 42538000701 lot #: 66524595.G2 - report source - foreign: the event occurred in australia.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a partial knee arthroplasty revision of the articular surface approximately six (6) weeks post-operatively due to infection accompanied by redness and skin lesions.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, a1, a3, g3, g6, h2, h11.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event could not be confirmed as medical records were not provided.The device history records were not reviewed as the event was determined to be unrelated to the implanted device.Sterile certifications were reviewed and found to be conforming with no applicable deviations.The device was verified to have gone through acceptable sterilization processes following iso/aami/astm & eu published guidelines.Bacteria can enter the skin via any cut, abrasion or break in the skin, thus placing postoperative joint patients at increased risk for development of infection.The site may be red, have drainage, additional pain, warmth and swelling as well as delayed healing time.Complications following skin lesions can be treated conservatively or more invasively with irrigation and debridement, which promotes healing at the site and prevents further complications.If deeper exploration of the wound is warranted and the joint space is entered, an exchange of the polyethylene component is typically performed in conjunction with irrigation and debridement.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors that may include hospital/surgical environment, provider-related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issue affecting implant safety or effectiveness, the implanted products are not identified as the source or contributing to the reported infection.The root cause was determined to be traced to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA PARTIAL KNEE ARTICULAR SURFACE LEFT MEDIAL SIZE G 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21357973
Report Number0001825034-2025-00338
Device Sequence Number8437440
Product Code HSX
UDI-Device Identifier00880304818415
UDI-Public(01)00880304818415(17)280202(10)65852392
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42518200708
Device Lot Number65852392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/13/2025
05/27/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/05/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale